Alert archive / California / High Wind Watches in 2009

High Wind Watch 2, NWS Reno, NV

March 7, 2009Mono County, California

NWS Reno, NV issued this high wind watch at Mar 7, 2009, 2:03 PM PST for Mono County, California. It took effect at Mar 8, 2009, 11:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 2:03 PM PST (22:03 UTC)
In effect from
Mar 8, 2009, 11:00 PM PDT
Expired
Mar 8, 2009, 2:51 PM PDT
In force
Issued by
NWS Reno, NV

County Mono County, CA

The radar

The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2009-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2009-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1076 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 072203
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
203 PM PST SAT MAR 7 2009

...INCREASING WINDS SUNDAY AFTERNOON THROUGH EARLY MONDAY...

.LOW PRESSURE OVER THE NORTHWEST U.S. WILL PUSH A COLD FRONT ACROSS
EASTERN CALIFORNIA AND WESTERN NEVADA SUNDAY NIGHT THROUGH MONDAY.
WINDS AHEAD OF THE FRONT WILL INCREASE BY SUNDAY AFTERNOON...WITH
A PERIOD OF STRONGER WINDS EXPECTED LATE SUNDAY NIGHT INTO EARLY
MONDAY BEFORE THE FRONT PASSES THROUGH. 

CAZ072-NVZ002-081200-
/O.NEW.KREV.WI.Y.0005.090308T2100Z-090309T1400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
203 PM PST SAT MAR 7 2009

...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 7 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 7 AM PDT MONDAY. 

* SOUTHWEST WINDS WILL INCREASE BY SUNDAY AFTERNOON. STRONGEST
  WINDS ARE EXPECTED FROM LATE SUNDAY EVENING THROUGH EARLY MONDAY
  MORNING.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH BY SUNDAY
  AFTERNOON...THEN INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH SUNDAY NIGHT. RIDGE GUSTS UP TO 105 MPH. 

* IMPACTS: TRAVEL WILL BE DIFFICULT ON AREA HIGHWAYS...ESPECIALLY
  OVER HIGHER PASSES FROM SUNDAY AFTERNOON THROUGH EARLY MONDAY
  MORNING. SMALL BOATS ON LAKE TAHOE WILL BE PRONE TO CAPSIZING
  AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ003-081200-
/O.NEW.KREV.WI.Y.0005.090308T2100Z-090309T1400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
203 PM PST SAT MAR 7 2009

...WIND ADVISORY IN EFFECT FROM 2 PM SUNDAY TO 7 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM SUNDAY TO 7 AM PDT MONDAY. 

* SOUTHWEST WINDS WILL INCREASE BY SUNDAY AFTERNOON. STRONGEST
  WINDS ARE EXPECTED FROM LATE SUNDAY NIGHT THROUGH EARLY MONDAY
  MORNING.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH BY SUNDAY
  AFTERNOON...THEN INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH LATE SUNDAY NIGHT. GUSTS UP TO 65 MPH ARE POSSIBLE IN WIND
  PRONE AREAS INCLUDING WASHOE VALLEY AND IN FOOTHILLS WEST OF
  RENO AND CARSON CITY.

* IMPACTS: TRAVEL WILL BE DIFFICULT ON AREA HIGHWAYS...ESPECIALLY
  HIGHWAY 395...DUE TO GUSTY WINDS FROM SUNDAY AFTERNOON THROUGH
  EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

&&

$$

NVZ004-081200-
/O.NEW.KREV.LW.Y.0011.090308T1800Z-090310T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
203 PM PST SAT MAR 7 2009

...LAKE WIND ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 5 PM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 5 PM PDT
MONDAY. 

* WINDS: WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH...INCREASING
  TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH SUNDAY NIGHT. WINDS
  BECOMING NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ON
  MONDAY.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH WAVES UP TO 5 FEET SUNDAY NIGHT
  AND EARLY MONDAY MORNING NEAR SOUTH AND EAST SHORES. 

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.  

&&

$$

CAZ073-081200-
/O.NEW.KREV.HW.A.0002.090309T0600Z-090309T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
203 PM PST SAT MAR 7 2009

...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING. 

* WINDS WILL INCREASE SUNDAY EVENING WITH STRONG WINDS POSSIBLE
  LATE SUNDAY NIGHT THROUGH MONDAY MORNING. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH BY LATE SUNDAY
  EVENING...THEN BECOMING NORTHWEST MONDAY MORNING. GUSTS UP TO 60
  MPH ARE POSSIBLE. GUSTS COULD BE AS HIGH AS TO 75 MPH IN WIND
  PRONE AREAS INCLUDING WALKER AND COLEVILLE...AND FROM MAMMOTH
  LAKES TO CROWLEY LAKE. RIDGE GUSTS UP TO 110 MPH.

* IMPACTS: STRONG WIND GUSTS MAY PRODUCE DAMAGE TO PROPERTY...TREES
  AND POWER LINES. TRAVEL WILL BE DIFFICULT ON HIGHWAY 395 DUE TO
  GUSTY WINDS FROM SUNDAY NIGHT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

&&

$$
MJD

HTTP://WEATHER.GOV/RENO
3 follow-up statements
000 
WWUS75 KREV 081121
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
421 AM PDT SUN MAR 8 2009

...INCREASING WINDS THIS AFTERNOON THROUGH EARLY MONDAY...

.LOW PRESSURE OVER THE NORTHWEST U.S. WILL PUSH A COLD FRONT
ACROSS EASTERN CALIFORNIA AND WESTERN NEVADA TONIGHT THROUGH
MONDAY. WINDS AHEAD OF THE FRONT WILL INCREASE BY EARLY THIS 
AFTERNOON...WITH A PERIOD OF STRONGER WINDS EXPECTED LATE 
TONIGHT INTO EARLY MONDAY BEFORE THE FRONT PASSES THROUGH.

CAZ072-NVZ002-090000-
/O.CON.KREV.WI.Y.0005.090308T2100Z-090309T1400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
421 AM PDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM PDT MONDAY. 

* SOUTHWEST WINDS WILL INCREASE BY THIS AFTERNOON. STRONGEST WINDS
  ARE EXPECTED FROM LATE THIS EVENING THROUGH EARLY MONDAY
  MORNING.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH BY THIS
  AFTERNOON...THEN INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH TONIGHT. RIDGE GUSTS UP TO 105 MPH.

* IMPACTS: TRAVEL WILL BE DIFFICULT ON AREA HIGHWAYS...ESPECIALLY
  OVER HIGHER PASSES FROM LATE THIS AFTERNOON THROUGH EARLY
  MONDAY MORNING. SMALL BOATS ON LAKE TAHOE WILL BE PRONE TO
  CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS
  IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ003-090000-
/O.CON.KREV.WI.Y.0005.090308T2100Z-090309T1400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
421 AM PDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM PDT MONDAY. 

* SOUTHWEST WINDS WILL INCREASE BY THIS AFTERNOON. STRONGEST WINDS
  ARE EXPECTED FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING.

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH BY THIS
  AFTERNOON...THEN INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50
  MPH LATE TONIGHT. GUSTS UP TO 65 MPH ARE POSSIBLE IN WIND PRONE
  AREAS INCLUDING WASHOE VALLEY AND IN FOOTHILLS WEST OF RENO AND
  CARSON CITY.

* IMPACTS: TRAVEL WILL BE DIFFICULT ON AREA HIGHWAYS...ESPECIALLY
  HIGHWAY 395...DUE TO GUSTY WINDS FROM THIS AFTERNOON THROUGH
  EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

&&

$$

NVZ004-090000-
/O.CON.KREV.LW.Y.0011.090308T1800Z-090310T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
421 AM PDT SUN MAR 8 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 5 PM PDT MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM PDT MONDAY. 

* WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...INCREASING
  TO WEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH LATE TONIGHT. WINDS
  BECOMING NORTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH ON MONDAY.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH WAVES UP TO 5 FEET TONIGHT AND
  EARLY MONDAY MORNING NEAR SOUTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
  WATERS UNTIL CONDITIONS IMPROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

&&

$$

CAZ073-090000-
/O.CON.KREV.HW.A.0002.090309T0600Z-090309T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
421 AM PDT SUN MAR 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING. 

* WINDS WILL INCREASE THROUGH THE EVENING WITH STRONG WINDS
  POSSIBLE LATE TONIGHT THROUGH MONDAY MORNING.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH BY LATE THIS EVENING...
  THEN BECOMING NORTHWEST MONDAY MORNING. GUSTS UP TO 60 MPH ARE
  POSSIBLE. GUSTS COULD BE AS HIGH AS TO 75 MPH IN WIND PRONE
  AREAS INCLUDING WALKER AND COLEVILLE...AND FROM MAMMOTH LAKES TO
  CROWLEY LAKE. RIDGE GUSTS UP TO 110 MPH.

* IMPACTS: STRONG WIND GUSTS MAY PRODUCE DAMAGE TO PROPERTY...
  TREES AND POWER LINES. TRAVEL WILL BE DIFFICULT ON HIGHWAY 395
  DUE TO GUSTY WINDS FROM LATE TONIGHT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. CONTINUE TO MONITOR THE LATEST
FORECASTS AT WEATHER.GOV/RENO.

&&

$$

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 081653
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
953 AM PDT SUN MAR 8 2009

...MODERATE TO STRONG WINDS THROUGH EARLY MONDAY...

.LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL PUSH A COLD FRONT
ACROSS EASTERN CALIFORNIA AND WESTERN NEVADA TONIGHT THROUGH
MONDAY. THE STRONGEST WINDS WILL OCCUR A FEW HOURS BEFORE THE
FRONT PASSES. WINDS WILL DECREASE AFTER THE FRONTAL PASSAGE...BUT
REMAIN GUSTY THROUGH MONDAY AS COLD AIR MOVES INTO THE AREA.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

CAZ072-NVZ002-090100-
/O.CON.KREV.WI.Y.0005.090308T2100Z-090309T1400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
953 AM PDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM PDT MONDAY. 

* THE STRONGEST WINDS WILL OCCUR THIS EVENING THROUGH EARLY
  MONDAY MORNING.

* SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THIS
  AFTERNOON...INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
  TONIGHT. PEAK RIDGE GUSTS NEAR 105 MPH.

* IMPACTS: TRAVEL AND OUTDOOR ACTIVITIES WILL BE DIFFICULT OVER
  HIGHER PASSES AND EXPOSED LOCATIONS FROM THIS AFTERNOON THROUGH
  EARLY MONDAY MORNING.

* WAVES ON LAKE TAHOE WILL INCREASE TO 4 TO 6 FEET THIS EVENING
  CREATING DANGEROUS BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS. 

&&

$$

NVZ003-090100-
/O.CON.KREV.WI.Y.0005.090308T2100Z-090309T1400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
953 AM PDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 AM PDT MONDAY. 

* THE STRONGEST WINDS WILL OCCUR THIS EVENING THROUGH EARLY
  MONDAY MORNING.

* SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...INCREASING
  TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH TONIGHT. GUSTS NEAR 65
  MPH ARE LIKELY IN WIND PRONE AREAS INCLUDING WASHOE VALLEY AND
  THE FOOTHILLS WEST OF RENO AND CARSON CITY.

* IMPACTS: TRAVEL WILL BE DIFFICULT ON AREA HIGHWAYS...ESPECIALLY
  HIGHWAY 395.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS. 

&&

$$

NVZ004-090100-
/O.CON.KREV.LW.Y.0011.090308T1800Z-090310T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
953 AM PDT SUN MAR 8 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY. 

* WEST WINDS 10 TO 15 MPH WITH GUSTS UP TO 35 MPH...INCREASING TO
  SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TONIGHT. WINDS
  BECOMING NORTHWEST 15 TO 20 MPH WITH GUSTS TO 35 MPH MONDAY.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH WAVES UP TO 5 FEET TONIGHT AND
  EARLY MONDAY MORNING NEAR SOUTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

&&

$$

CAZ073-090100-
/O.CON.KREV.HW.A.0002.090309T0600Z-090309T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
953 AM PDT SUN MAR 8 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING. 

* WINDS WILL INCREASE THROUGH THE EVENING WITH STRONG WINDS LATE
  TONIGHT THROUGH MONDAY MORNING.

* SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 45 BY THIS
  EVENING...INCREASING TO 25 TO 35 WITH GUSTS NEAR 60 MPH TONIGHT.
  GUSTS COULD BE AS HIGH AS TO 75 MPH NEAR CANYONS AND PASSES
  ALONG HIGHWAY 395. PEAK RIDGE GUSTS NEAR 110 MPH.

* IMPACTS: STRONG WIND GUSTS MAY PRODUCE DAMAGE TO PROPERTY...
  TREES AND POWER LINES. TRAVEL WILL BE DIFFICULT ON HIGHWAY 395
  DUE TO GUSTY WINDS FROM LATE TONIGHT THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING
WINDS TO AFFECT THE AREA. USE CAUTION WHILE TRAVELING TONIGHT AND
EXPECT TRAVEL DELAYS AND HIGHWAY RESTRICTIONS FOR HIGH PROFILE
VEHICLES.

&&

$$

BRONG

HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 082151
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
251 PM PDT SUN MAR 8 2009

...GUSTY WINDS THROUGH MONDAY...

.LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL PUSH A COLD FRONT
ACROSS EASTERN CALIFORNIA AND WESTERN NEVADA TONIGHT THROUGH
MONDAY. THE STRONGEST WINDS WILL OCCUR A FEW HOURS BEFORE THE
FRONT PASSES. WINDS WILL DECREASE AFTER THE FRONTAL PASSAGE...BUT
REMAIN GUSTY THROUGH MONDAY AS COLD AIR MOVES INTO THE AREA.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

CAZ073-091200-
/O.UPG.KREV.HW.A.0002.090309T0600Z-090309T1900Z/
/O.EXB.KREV.WI.Y.0005.090309T0600Z-090309T1900Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
251 PM PDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH MONDAY
  MORNING.

* SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40
  MPH...INCREASING TO 25 TO 35 MPH WITH GUSTS TO 55 MPH BY
  MIDNIGHT. GUSTS AROUND 65 MPH ARE LIKELY NEAR CANYONS AND PASSES
  ALONG HIGHWAY 395. PEAK RIDGE GUSTS NEAR 105 MPH.

* IMPACTS: TRAVEL AND OUTDOOR ACTIVITIES WILL BE DIFFICULT OVER
  HIGHER PASSES AND EXPOSED LOCATIONS...INCLUDING HIGHWAY
  395...THROUGH MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS. 

&&

$$

NVZ001-091200-
/O.EXB.KREV.WI.Y.0005.090309T0600Z-090309T1900Z/
MINERAL AND SOUTHERN LYON COUNTIES-
INCLUDING THE CITIES OF...HAWTHORNE...YERINGTON...SMITH VALLEY...
MINA...SCHURZ
251 PM PDT SUN MAR 8 2009

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO NOON PDT MONDAY. 

* THE STRONGEST WINDS WILL OCCUR LATE TONIGHT THROUGH MONDAY
  MORNING.

* SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...INCREASING
  TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH BY MIDNIGHT. GUSTS NEAR
  60 MPH ARE LIKELY IN WIND PRONE AREAS INCLUDING HIGHWAY 95 NEAR
  WALKER LAKE.

* IMPACTS: TRAVEL WILL BE DIFFICULT ON AREA HIGHWAYS...ESPECIALLY
  HIGHWAY 95...DUE TO THE GUSTY WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

CAZ072-NVZ002-091200-
/O.CON.KREV.WI.Y.0005.000000T0000Z-090309T1400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
251 PM PDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT MONDAY. 

* THE STRONGEST WINDS WILL OCCUR THIS EVENING THROUGH EARLY
  MONDAY MORNING.

* SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...INCREASING
  TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH DURING THE EVENING. PEAK
  RIDGE GUSTS NEAR 100 MPH.

* IMPACTS: TRAVEL AND OUTDOOR ACTIVITIES WILL BE DIFFICULT OVER
  HIGHER PASSES AND EXPOSED LOCATIONS THROUGH EARLY MONDAY
  MORNING.

* WAVES ON LAKE TAHOE WILL INCREASE TO 4 TO 6 FEET THIS EVENING
  CREATING DANGEROUS BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ003-091200-
/O.CON.KREV.WI.Y.0005.000000T0000Z-090309T1400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
251 PM PDT SUN MAR 8 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PDT MONDAY. 

* THE STRONGEST WINDS WILL OCCUR LATE THIS EVENING THROUGH EARLY
  MONDAY MORNING.

* SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 40 MPH...INCREASING
  TO 20 TO 30 MPH WITH GUSTS UP TO 50 MPH BY LATE EVENING. GUSTS
  NEAR 60 MPH ARE LIKELY IN WIND PRONE AREAS INCLUDING WASHOE
  VALLEY AND THE FOOTHILLS WEST OF RENO AND CARSON CITY.

* IMPACTS: TRAVEL WILL BE DIFFICULT ON AREA HIGHWAYS...ESPECIALLY
  HIGHWAY 395...DUE TO THE GUSTY WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR
CROSS WINDS.

&&

$$

NVZ004-091200-
/O.CON.KREV.LW.Y.0011.000000T0000Z-090310T0000Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
251 PM PDT SUN MAR 8 2009

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY. 

* WEST WINDS INCREASING TO 20 TO 30 MPH WITH GUSTS UP TO 45 MPH
  TONIGHT. WINDS BECOMING NORTHWEST 15 TO 25 MPH WITH GUSTS TO 35
  MPH MONDAY.

* WAVE HEIGHTS: 2 TO 4 FEET...WITH WAVES UP TO 5 FEET TONIGHT AND
  EARLY MONDAY MORNING NEAR SOUTH AND EAST SHORES.

* SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF
  LAKE WATERS UNTIL CONDITIONS IMPROVE.

&&

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Mar 7, 2:55 AM PST, 11 hours 8 minutes earlier.

Area forecast discussion, Mar 7, 2:55 AM PST, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
255 AM PST SAT MAR 7 2009

.SHORT TERM...
SHORTWAVE TROUGH WILL DROP INTO THE PAC NW TODAY...EXPECTED TO
MAKE ITS WAY INTO OUR AREA BY TOMORROW. UNTIL THEN WE WILL HAVE A
PLEASANT DAY TODAY ACROSS THE AREA WITH SHORTWAVE RIDGING OVERHEAD.
TEMPERATURES WILL BE UP A LITTLE TODAY AS WE SEE INCREASED SUNSHINE
AND SOME WARMER TEMPS MOVING IN ALOFT.

AS THE LOW PRESSURE DROPS INTO NORTHERN CA SUNDAY...THIS WILL BRING
DOWN A SHARP COLD FRONT THROUGH THE AREA. THIS WILL TIGHTEN UP THE
PRESSURE AND TEMPERATURE GRADIENTS...INCREASING SOUTHWEST TO
WESTERLY WINDS AHEAD OF THE COLD FRONT. THIS WILL BE ESPECIALLY TRUE
ALONG THE HIGHWAY 395 CORRIDOR. WINDS WILL BE STRONGEST SUNDAY
AFTERNOON AND EVENING...WITH GUSTS REACHING 40 TO 50 MPH ALONG THE
SIERRA FRONT AND TAHOE BASIN...RIDGE GUSTS COULD REACH UP TO NEAR
100 MPH IN THE SIERRA LATE SUNDAY. LAKE WIND ADVISORIES FOR SUNDAY
LOOK TO BE A GIVEN...WITH GENERAL WIND ADVISORIES NOT OUT OF THE
QUESTION.

THIS SYSTEM DOESNT HAVE MUCH MOISTURE TO WORK WITH...BUT WITH THE
STRONG LOW LEVEL FRONTOGENESIS ALONG THE BOUNDARY...THERE IS A
CHANCE WE COULD SQUEEZE OUT SOME SNOW SHOWERS ALONG THE FRONT AS IT
MOVES ACROSS NORTHWESTERN NV SUNDAY NIGHT INTO MONDAY. EXPECT A
COLDER DAY MONDAY AS WE GET INTO NORTHWEST FLOW BEHIND THE COLD
FRONT.  HOON

.LONG TERM...TUESDAY THROUGH FRIDAY...
ONLY MINOR TWEAKS MADE TO THE EXTENDED PORTION OF THE FORECAST THIS
CYCLE AS MODELS IN GENERAL AGREEMENT EARLY IN THE FORECAST SHOWING A
SHORT WAVE RIDGE BUILDING INTO THE RGN AS TROF LIFTS TO THE EAST.
GFS ALONG WITH MOST OF ITS ENSEMBLE MEMBERS DEPICTING A LOW/TROF
DEVELOPING JUST OFFSHORE THE CA COAST BY EARLY THURS. OPERATIONAL
GFS IS A BIT MORE AGGRESSIVE WITH THIS FEATURE THAN MOST OF ITS
ENSEMBLE MEMBERS THOUGH. ECMWF SHOWS THIS LOW LESS DEVELOPED AND MORE
INLAND THAN THE GFS. GFS LIFTS THE FEATURE NE AND OPENS IT INTO A
WAVE BE FRI MRNG WHILE THE ECMWF TAKES IT DUE EAST AND MOVES IT
FASTER. EITHER WAY THERE SHOULD BE JUST AN INCREASE IN CLOUD COVER
ASCD WITH THIS FEATURE. OVERALL DISAGREEMENT BETWEEN THE MODELS IN
THE LATTER HALF OF THE EXTENDED IS CAUSE ENOUGH TO MAKE LITTLE IF
ANY CHANGES TO GOING FORECAST. BEYOND THE EXTENDED PERIOD SHORT WAVE
RIDGE OVER THE AREA BEGINS TO DRIFT EAST WITH AN INCREASE IN MSTR
SEEN BY LATE SAT AND POSSIBLY SCATTERED SHOWERS DEVELOPING BY SAT
NIGHT AS A LONG OFF SHORE BEGINS TO MOVE INTO THE RGN. MLF
&&

.AVIATION...
MAINLY VFR CONDITIONS EXPECTED ALL TAF SITES THROUGH THE NEXT 36
HOURS. ONLY EXCEPTION WOULD BE KTRK LATE TONIGHT AND EARLY SUNDAY
WHERE FOG MAY DEVELOP AS SKY CLEARS AND WINDS BECOME LIGHT. MLF

.REV WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
CA...NONE.
&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 2:03 PM PSTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer49 hr
Mar 7, 2:03 PM PSTWind AdvisoryREVAlpine, El Dorado, Mono, Nevada, Placer45 hr

Nearby

High Wind Watches in California, 2009Every high wind watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.